Alert archive / Colorado / High Wind Watches in 2020

High Wind Watch 1, NWS Pueblo, CO

January 16, 20206 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Jan 16, 2020, 3:11 PM MST for 6 counties in Colorado. It took effect at Jan 17, 2020, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 16, 2020, 3:11 PM MST (22:11 UTC)
In effect from
Jan 17, 2020, 8:00 AM MST
Expired
Jan 17, 2020, 3:46 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS75 KPUB 162211
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
311 PM MST Thu Jan 16 2020

COZ060-072>075-080-082-087-088-170615-
/O.NEW.KPUB.HW.W.0001.200117T1500Z-200118T0600Z/
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
311 PM MST Thu Jan 16 2020

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 80 mph expected
  across the higher terrain, and gusts up to 65 mph possible 
  across the lower elevations. 

* WHERE...The Eastern Sawatch Mountains Above 11000 Feet, the
  Sangre de Cristo Mountains, the Wet Mountains Above 10000 Feet,
  Pikes Peak Above 11000 Feet, and the Southern Interstate 25
  Corridor, including Walsenburg and Trinidad. 

* WHEN...From 8 AM to 11 PM MST Friday.

* IMPACTS... Travel will be difficult, especially for high profile
  vehicles on north to south orientated roads. Strong winds could
  blow down trees and power lines. 

* ADDITIONAL DETAILS...There could be reduced visibilities Friday
  afternoon and evening in areas of blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ079-081-083>086-170615-
/O.NEW.KPUB.HW.A.0001.200117T1500Z-200118T0300Z/
Wet Mountains between 6300 and 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
311 PM MST Thu Jan 16 2020

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 75 mph possible
  across the higher terrain, and gusts to 60 mph possible across
  the lower elevations.

* WHERE...The Wet Mountains between 6300 and 10000 Feet, Teller 
  County and the Rampart Range, Eastern Fremont County, El Paso 
  County and Pueblo County.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles on north to south orientated roads. Strong winds could
  blow down trees and power lines. 

* ADDITIONAL DETAILS...There could be reduced visibilities Friday
  afternoon and evening in areas of blowing dust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
218 
WWUS75 KPUB 170539
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1039 PM MST Thu Jan 16 2020

COZ060-072>075-080-082-087-088-171345-
/O.CON.KPUB.HW.W.0001.200117T1500Z-200118T0600Z/
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
1039 PM MST Thu Jan 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM MST
FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 80 mph 
  expected across the higher terrain, and gusts up to 65 mph 
  possible across the lower elevations.

* WHERE...The Eastern Sawatch Mountains Above 11000 Feet, the 
  Sangre de Cristo Mountains, the Wet Mountains Above 10000 
  Feet, Pikes Peak Above 11000 Feet, and the Southern Interstate 
  25 Corridor, including Walsenburg and Trinidad.

* WHEN...From 8 AM to 11 PM MST Friday.

* IMPACTS... Travel will be difficult, especially for high 
  profile vehicles on north to south orientated roads. Strong 
  winds could blow down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ079-081-083>086-171345-
/O.CON.KPUB.HW.A.0001.200117T1500Z-200118T0300Z/
Wet Mountains between 6300 and 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
1039 PM MST Thu Jan 16 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST FRIDAY THROUGH
FRIDAY EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 75 mph 
  possible across the higher terrain, and gusts to 60 mph 
  possible across the lower elevations.

* WHERE...The Wet Mountains between 6300 and 10000 Feet, Teller 
  County and the Rampart Range, Eastern Fremont County, El Paso 
  County and Pueblo County.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles on north to south orientated roads. Strong 
  winds could blow down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
930 
WWUS75 KPUB 171046
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
346 AM MST Fri Jan 17 2020

COZ079-081-171900-
/O.UPG.KPUB.HW.A.0001.200117T1500Z-200118T0300Z/
/O.EXB.KPUB.HW.W.0001.200117T1500Z-200118T0300Z/
Wet Mountains between 6300 and 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
346 AM MST Fri Jan 17 2020

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 75 mph 
  expected.

* WHERE...Wet Mountains between 6300 and 10000 Feet and Teller 
  County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 
  and 11000 Feet Counties.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ083>086-171900-
/O.UPG.KPUB.HW.A.0001.200117T1500Z-200118T0300Z/
/O.EXB.KPUB.HW.W.0001.200117T1800Z-200118T0300Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
346 AM MST Fri Jan 17 2020

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* WHAT...West winds 20 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Canon City Vicinity/Eastern Fremont County, Northern 
  El Paso County/Monument Ridge/Rampart Range Below 7500 Feet, 
  Colorado Springs Vicinity/Southern El Paso County/Rampart 
  Range Below 7400 Feet and Pueblo Vicinity/Pueblo County Below 
  6300 Feet Counties.

* WHEN...From 11 AM this morning to 8 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ087-088-171900-
/O.EXT.KPUB.HW.W.0001.200117T1800Z-200118T0300Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
346 AM MST Fri Jan 17 2020

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 
  7500 Feet and Trinidad Vicinity/Western Las Animas County 
  Below 7500 Feet Counties.

* WHEN...From 11 AM this morning to 8 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ060-072>075-080-082-171900-
/O.CON.KPUB.HW.W.0001.200117T1500Z-200118T0600Z/
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet-
346 AM MST Fri Jan 17 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 85 mph 
  expected.

* WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet, 
  Pikes Peak Above 11000 Feet, Wet Mountains Above 10000 Feet, 
  Northern Sangre de Cristo Mountains Above 11000 Feet, Northern 
  Sangre de Cristo Mountains Between 8500 and 11000 Feet, 
  Eastern Sawatch Mountains Above 11000 Feet and Southern Sangre 
  de Cristo Mountains Between 7500 and 11000 Feet Counties.

* WHEN...From 8 AM this morning to 11 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Hodanish

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Jan 16, 11:46 AM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 16, 11:46 AM MST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1146 AM MST Thu Jan 16 2020

.UPDATE...
Issued at 1131 AM MST Thu Jan 16 2020

No real big updates this morning, mainly adjust pops to reflect
latest trends through this afternoon. Latest satellite imagery
depicting Pacific moisture continuing to stream out ahead of main
upper level trough approaching the western CONUS. This increase in
moisture will assist with further saturation across southern CO
here in the near term, with snow across the southwest mountains
likely increasing in coverage through mid afternoon. No changes to
the headlines and snow amounts for the Eastern San Juan Mountains
at this time. Only change was to slightly reduce pops this
morning, before quickly ramping them up this afternoon. Have
noted some returns on radar for locations along and southeast of a
line from Kim to Lamar this morning. Initial drier air in place
has likely limited precip development, though persistent WAA in
this location into the afternoon should help saturate the column
enough for some light precip. Thermal profiles would suggest snow,
possibly varying with sleet at times, through early afternoon.
However, additional warming later today may help favor more of a
rain snow mix. Will continue to monitor this location this
afternoon into tonight, as some guidance is showing additional
precip development. This would be concerning as cooling surface
temps this evening and additional low/mid level warming would
support freezing drizzle or light freezing rain.

&&

.SHORT TERM...(Today and tonight)
Issued at 425 AM MST Thu Jan 16 2020

Currently...

Considerable high cloudiness covered the region early this morning.
Temps were generally in the 20s across the plains with teens and
single digits in the mtns. The coldest air was up near Leadville and
in the Gunnison River Valley and up in the upper Rio Grande River
Valley. Temps in these areas were generally in the single digits.
The San Luis Valley (SLV) was relatively warm with temps in the 10s.

On the large scale, impressive trough was located just offshore of
the west coast and it was moving east.

Today...

Main concern today is the potential for some light mixed freezing
and/or frozen precip in the SLV and across the plains. Temps today
are likely not to rise too much and expect highs only in the 30s
and lower 40s across the plains. Some precip down along the NM and
KS border may be mixed frozen/freezing later this morning and later
this afternoon. At this time it should be light so do not expect any
significant accumulations of ice, however some locally slippery
areas could occur along highway 287 over the far eastern plains and
US-50 generally east of Lamar to the KS border. Overall, the
greatest chance of precip over the plains will generally be east of
a line from Lamar to Kim.

Over the mtns along the NM border and the southern SLV, some snow
and mixed precip in the SLV will be possible this afternoon, but
precip is expected to be relatively light.

Tonight...

Main concern is how much snow is going to fall in the San Juans.
Some guidance has backed off on snowfall this area and am concerned
forecasted  amounts may not materialize. At this time the heaviest
snowfall will likely occur late this evening into the early morning
hours and then let up towards sunrise.

Any light precip over the far eastern plains will likely push out
into KS by midnight.

Low temps tonight are going to be tricky along the mtns/plains
interface and the I-25 corridor region. As the trough axis moves
east, the sfc trough is going to push out onto the plains during the
early morning hours, and temps along the mtns/plains interface are
likely going to warm up later tonight due to the downslope
southwesterly flow.

Over the highest terrain, winds will start to ramp up and gusts to
40-50 mph will be common across the mtn tops, especially the mtns
south of US-50. \/Hodanish

.LONG TERM...(Friday through Wednesday)
Issued at 425 AM MST Thu Jan 16 2020

...Wild ride on Friday, then more relaxed over the weekend...

Friday...Upper trough swings across the Rockies, bringing a wide
variety of rapidly changing weather conditions to the state through
the day. The main part of this upper trough will make a move to the
northeast through the day, so initial heavier snow over the southwest
mts will shift to the central mts around midday. The central mts
will have to be monitored as this system progresses for a potential
winter weather advisory. Snow will be restricted to the higher
terrain, while the high valleys may only see an inch of snow. The
second part or threat of this system will be the strong winds
sweeping across the entire forecast area through the day, starting
around mid-morning. West to southwest winds of 15 to 25 mph, with
gusts of 40 to 50 mph, will be possible across the plains, while the
mts will see sustained winds of 20 to 30 mph with gusts around 60
mph. This will cause blowing snow and restricted visibilities across
mt passes, as well as tricky travel along I-25 and all north-south
oriented highways for high profile vehicles. A high wind watch has
been issued north of Monument Hill, which makes sense since winds
further north are anticipated to be stronger, but WFO Pueblo will
continue to monitor for that potential south of the Palmer Divide as
well. Final concern across the plains will be the fire weather
potential. At this time, humidity levels are expected to remain well
above warning criteria so no highlight will be issued. However, any
open burning on Friday is highly discouraged. Friday night the upper
trough axis swings across the state, swinging the strong and gusty
winds around to a N-NW direction, and bringing an end to snow over
the mts soon after midnight. As for temps, expect highs in the 30s
to lower 40s for the high valleys, and 50s to around 60F for the
plains. The slightly warmer temps will be a by-product of the strong
winds, and may any be achieved for a short period of time before
cloud cover, snow showers, and colder air push in.

Saturday through Monday...As the upper system exits to the east, dry
and gradually warming conditions are expected for the forecast area.
It will be cooler across the plains on Sat due to the cold air
ushered in the night before, then temps for Sun and Mon will
stabilize. For the high valleys, max temps are forecast to be in the
upper 20s to upper 30s each day. Across the plains, look for highs
in the upper 30s to mid 40s on Sat, then 40s to around 50F on Sun
and Mon.

Tuesday and Wednesday...Long range models hint at an initial
disturbance pushing across Colorado on Tue, then a stronger low
pressure system moving in on Wed. The extended procedure introduces
more snow to the mts on Tue into Wed, then spreads pcpn to the
eastern plains Wed night, and cannot argue that trend. However,
there is the indication that the system on Wed will be stronger and
last into Thu, so stay tuned to see how this system develops.
Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1041 AM MST Thu Jan 16 2020

VFR conditions will continue at all three terminals though cigs
will lower through the late afternoon and evening at KALS as snow
showers spread up from the south. Snow accumulations should remain
under an inch at the terminal.  KCOS and KPUB will see MVFR to
IFR stratus spread in from the east with fog possible at both
terminals after 04-05z. If low level moisture advects in from the
east more quickly than expected, there is a chance that IFR to
LIFR conditions could develop at KCOS and KPUB. Cigs will erode
quickly Saturday morning as westerly winds kick in during the late
morning/early afternoon. Gusts up to 45 kts will be possible. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 5 PM MST Friday for COZ068.

&&

UPDATE...RODRIGUEZ
SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...KT
Hazardous weather outlook, Jan 16, 4:37 AM MST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
437 AM MST Thu Jan 16 2020

COZ058>089-093>099-171400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
437 AM MST Thu Jan 16 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A Pacific storm system will move towards the region today. This
system will bring some light mixed precipitation to the plains this
afternoon and evening. The best chance for mixed precipitation will
generally be east of a line from Lamar to Kim. Some slippery
areas are likely to occur, especially over bridges and overpasses.

Snow will be possible over the San Juans later this afternoon and
last into the night time hours. Locally heavy snow will be possible
over the San Juans, especially from late this evening into the early
morning hours of Friday.

Across the remainder of the high terrain, light snow accumulations
will be possible. It will become very windy over the mountains later
tonight and considerable blowing snow will be likely.

Some light mixed precipitation will be possible across the San Luis
Valley later this afternoon into the night time hours. Locally
slippery conditions will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Snow will continue across all of the area mountains on Friday as a
storm system sweeps across the state. Few to several inches of new
snow are anticipated across the peaks of the Sangre de Cristo
Mountains as well as along the Continental Divide through the day
Friday, with the Eastern San Juan Mountains expected to receive
the heaviest amounts.

Strong west to southwest winds of 20 to 30 mph, with gusts up to
around 60 mph, will create areas of blowing snow and restricted
visibilities for area mountain passes Friday day and night.

The next chance for snow is expected along the Continental
Divide, beginning on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across all of the mountains, the high valleys and
across the far southeast plains later today through tonight.

34/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:37 PM MSTWinter Storm WarningPUBConejos, Mineral, Rio Grande44 hr
Jan 16, 3:11 PM MSTHigh Wind WarningPUBAlamosa, Baca, Bent, Chaffee, Costilla, Crowley and 12 more32 hr
Jan 16, 3:13 PM MSTWinter Weather AdvisoryPUBAlamosa, Baca, Bent, Chaffee, Costilla, Custer and 7 more29 hr

Nearby

High Wind Watches in Colorado, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.